Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Child has continuous vomiting, high fever, ear ache, lethargy, diagnosed to be viral. Emergency?

My 3 year old has been vomiting for 2 days now, fever is 102.3 and she vomits after taking ibprofin. She also started complaining of an ear ache today and has been lethargic. I called a nurse today before the ear ache and she said its probably a 24 our virus just to keep her hydrated, but does the high fever and ear ache change things? Should I take her to ER, dr in the morning, or wait out a virus?
Asked On : Fri, 30 Nov 2012
Answers:  1 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response

Its better that you take her to ER.
It can well be a virus. But she needs to be examined as you say she is lethargic.

She might need medications for her vomiting- like domperidone and Lansoprazole if she seems to have gastritis.
Ear ache can happen in any upper respiratory infection as middle ear is in continuum with our throat. In such a case doctor may give you decongestants and antihistamines too.

Till then keep her hydrated with fluids like water, juices, milk, soups etc.
Hope my answer helps you.

Wish a speedy recovery for your kid.
Answered: Thu, 6 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor